Share Facebook
Crohn's Disease Forum » Forum Wiki » Oral Thrush


Oral Thrush

About

Oral Thrush (also called Oral Candidiasis) is often a symptom of crohns, or a side effect of Immunosuppressant medication. Thrush is often caused by a microorganism that is normally present in the body, Candida albicans. This yeast is normally kept from producing infection by the beneficial bacteria that are also normally present. Together, these microorganisms are called normal flora and they keep each other in a delicate balance. If this balance is upset, for example by antibiotics reducing the bacterial levels, or by high sugar concentration in the body (either by diet or uncontrolled diabetes) which can increase numbers of yeast, thrush can occur.

Symptoms

symptoms of oral thrush include:
  • White coated tongue
  • White patches on cheeks and gums
  • Feeling of something in your throat
  • Altered taste

Treatment

There are over the counter treatments for thrush, such as Canesten. However, for recurrent thrush, or if over the counter treatments don't work, it may be necessary for a longer course of prescription drugs.

Prescribed drugs: Mylan-Fluconazole

Probiotics may help by increasing the number of 'helpful' bacteria, especially where thrush occurs after antibiotic use.

Some people advocate a special diet for thrush, cutting out sugars and carbohydrates, in order to starve the microorganism. The specific carbohydrate diet also claims to address thrush and rebalance the body's bacteria.


Popular Threads Discussing Oral Thrush



Page Tools
No one has commented on this article.

Reply
Page Tools
Search this Page


All times are GMT -5. The time now is 04:25 AM.
Copyright 2006-2017 Crohnsforum.com